Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    May I have a brazilian waxing in my situation?
    avatar
    airair posted:
    I am thirty and stay healthy, but have seborrhoeic dermatitis on my vulva(small area, like the size of nail), which is not always there, but comes and goes. It presents every two months and then disappear in two days after I use "hydrocortison butyrate cream". Now I want to have a "brazilian waxing" (all-hair-off waxing on bikini part). So I wonder if it is ok for me?
    Reply
     
    avatar
    Jane Harrison Hohner, RN, RNP responded:
    Dear airair: I could not find any scientific data on waxing an area with this condition. However, seborrhoeic dermatitis (SD) can be worsened by changes in humidity, changes in seasons, trauma (eg scratching), or emotional stress. Certainly waxing would be considered traumatic to the area.

    Also important to take into account would be the size of the SD (yours is small apparently), and the severity of the inflammation (eg mild dandruff of the pubic hair area vs skin peeling off). I would urge you to contact the MD that prescribes your steroid cream, or the MD who made the diagnosis, for the most "for sure" answer. Sorry I could not find a published study or case report in the medical literature to help you decide.

    Yours,
    Jane
     
    avatar
    airair replied to Jane Harrison Hohner, RN, RNP's response:
    Dear Jane,

    Thank you so much for your reply!

    I still wonder would the SD be worsened if I have the brazilian waxing in the SD-free period? I mean it's not always there, just comes and goes.

    Many thanks again ^_^

    Yours,
    airair
     
    avatar
    Jane Harrison Hohner, RN, RNP replied to airair's response:
    Dear airair: You should ask the MD who writes the prescription for the steroid cream. You should also inform any skincare/waxing staff about the area so they can avoid wax to that site. It maybe that you will have to try waxing and see if it exacerbates the SD as there are no published studies about this. ...Let us know about the outcome as another women may be looking for answers as well. Be sure to include type of waxing used and if the SD area was avoided or not.

    Yours,
    Jane


    Helpful Tips

    Be the first to post a Tip!

    Expert Blog

    Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

    From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.